| Model Number |
G12831 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the check-flo extra large introducer was unable to be advanced during an endovascular abdominal aortic aneurysm repair (evar) procedure on a 69-year-old male patient.Pre-procedure imaging: a computed tomography angiography (ct) scan was completed on (b)(6) 2024, 87 days prior to the procedure.The imaging was reviewed by an independent laboratory.The most proximal extent of the aneurysm was within 20 mm proximal to the celiac artery.The proximal seal zone was appropriate length and diameter.It was free from prohibitive occlusive disease, calcification, and thrombus.The distal seal zone was the appropriate length and diameter.The distal seal zone location was the iliac arteries.The targeted visceral vessels were appropriate length and diameter for bridging stent placement.The arterial tortuosity, calcification, and diameter was conducive to the placement of an endovascular delivery system.Medical and anatomical criteria - aorta: there were no endovascular stents in the abdominal or thoracic aorta.There weren¿t any previous stents in any vessel that would be accommodated with a fenestration or bridging stent.The most proximal extent of aneurysm was within 20 mm proximal to the celiac and 15 mm distal to the lowest renal artery.The aneurysm was an extent iv.The proximal seal zone was free from prohibitive occlusive disease, calcification, and thrombus.The arterial tortuosity, calcification, and arterial diameter were conducive to the placement of endovascular delivery system.The maximum angulation above the infra-renal aorta was 17 degrees.The angulation between infra-renal aorta and aneurysm center line was 11 degrees.The length of the proximal seal zone was 60 mm.The length from lowest targeted vessel (most inferior aspect) to the aortic bifurcation was 108 mm.The diameter of the aorta at location of maximum diameter over length of proximal seal zone (outer-wall to outer-wall) was 29 mm.The diameter of aorta at the location of minimum diameter over length of proximal seal zone (outer-wall to outer-wall) was 25.8 mm.The percentage change in seal zone diameter throughout the length of the seal zone was 11.03.The aorta diameter at the location of the maximum aneurysm diameter (outer-wall to outer-wall) was 72.3 mm.Anatomical criteria ¿ visceral: the percentage of stenosis was less than 50% for the celiac, sma, right renal, and left renal arteries.The length from the celiac artery ostium to the first major bifurcation was 18.1 mm.The diameter of the celiac artery at the location of intended distal landing zone (outer wall to outer wall) was 7.1 mm.The length from the superior mesenteric artery ostium to the first major bifurcation was 30.4 mm.The diameter of the superior mesenteric artery at the location of intended distal landing zone (outer wall to outer wall) was 8.5 mm.The length from the right renal ostium to the first major bifurcation was 51.1 mm.The diameter of the right renal artery at the location of intended distal landing zone (outer wall to outer wall) was 5.7 mm.The length from the left renal ostium to the first major bifurcation was 40 mm.The diameter of the left renal artery at the location of intended distal landing zone (outer wall to outer wall) was 4.8 mm.The length from the ostium of the right iliac artery to the first major bifurcation was 69.6 mm.The diameter of the right iliac artery at the location of the intended distal landing zone (outer wall to outer wall) was 20 mm.The right iliac artery had 20% stenosis.The length from the ostium of the left iliac artery to the first major bifurcation was 70.6 mm.The diameter of the left iliac artery at the location of the intended distal landing zone (outer wall to outer wall) was 19 mm.The left iliac artery had 10% stenosis.The iliac arteries access vessels had a minimum inner diameter from introduction site to the aorta to accommodate the delivery system of the devices.Also notable, the celiac trunk was short.The renal arteries had relatively small diameters.A potential excessive gap at the level of the left renal artery.Moderately calcified right and left common iliac arteries and external iliac arteries with multiple areas of focal stenosis.The proximal sealing zone did not have any occlusive disease, calcification, or thrombus.The proximal sealing zone was described as parallel.Anatomical measurements: the length of the proximal seal zone was 21.9 mm.The diameter of the aorta at location of maximum diameter over length of proximal seal zone (outer-wall to outer-wall) was 26.5 mm.The diameter of the aorta at location of minimum diameter over length of proximal seal zone (outer-wall to outer-wall) was 25.0 mm.The percentage change in seal zone diameter throughout length of seal zone was 5.66 %.The length from the most distal aspect of the celiac artery to most distal aspect of the superior mesenteric artery (sma) was 15.9 mm.The length from the most distal aspect of the celiac artery to the most distal aspect of right renal artery was 12.9 mm.The length from the most distal aspect of the celiac artery to the most distal aspect of the left renal artery was 24.8 mm.The length from the most distal aspect of the celiac artery to the aortic bifurcation was 140.7.The length from the most distal aspect of the lowest patent renal artery to the aortic bifurcation was 140.7 mm.The diameter of the aorta 20 mm proximal to the most proximal most aspect of the celiac artery (outer-wall to outer-wall) was 25.5.The diameter of the aorta at distal most aspect of the celiac artery (outer-wall to outer-wall) was 44.0 mm.The diameter of the aorta at distal most aspect of the sma (outer-wall to outer-wall) was 56.5 mm.The diameter of the aorta at distal most aspect of the right renal artery (outer-wall to outer-wall) was 56.5 mm.The diameter of the aorta at distal most aspect of the left renal artery (outer-wall to outer-wall) was 65.0 mm.The diameter of the aorta 15 mm distal to the distal most aspect of lowest patient renal artery (outer-wall to outer-wall) was 67.5 mm.The diameter of the aorta at the location of maximum aneurysm diameter (outer-wall to outer-wall) was 66.2 mm.The diameter of the aorta at the aortic bifurcation (inner wall-to inner wall) was 17.0 mm.Visceral vessel orientation: the angle of the celiac artery with respect to the aorta was 52 degrees.The circumferential location of the sma relative to the celiac artery (with the celiac at 0 degrees) was 15 degrees.The angle of the sma with respect to the aorta was 47 degrees.The circumferential location of the right renal artery relative to the celiac artery (with the celiac at 0 degrees) was 319 degrees.The angle of the right renal artery with respect to the aorta was 38 degrees.The circumferential location of the left renal artery relative to the celiac artery (with the celiac at 0 degrees) was 81 degrees.The angle of the left renal artery with respect to the aorta was 60 degrees.Aorta angulation: the angulation between infra renal aorta and aneurysm center line was 36.2 degrees.The maximum angulation above the infra renal aorta (within region of zfen+ and delivery system) was 19.8 degrees.The distal seal zone was not in the abdominal aorta.Visceral vessel measurements: there was no stenosis present in the celiac, sma, and left renal arteries.The length from the celiac artery ostium to the first major bifurcation was 14.6 mm.The diameter of the celiac artery at the location of intended distal landing zone (outer wall to outer wall) was 5.5 mm.The length from the superior mesenteric artery ostium to the first major bifurcation was 30.9 mm.The diameter of the superior mesenteric artery at the location of intended distal landing zone (outer wall to outer wall) was 6.5 mm.The length from the right renal ostium to the first major bifurcation was 53.6 mm.The diameter of the right renal artery at the location of intended distal landing zone (outer wall to outer wall) was 5.0 mm.The length from the left renal ostium to the first major bifurcation was 41.2 mm.The diameter of the right renal artery at the location of intended distal landing zone (outer wall to outer wall) was 4.0 mm.There was not a patent right or left accessory renal artery.There was no right renal or left renal artery infarct.The length of the right common iliac artery (from the aortic bifurcation to the iliac bifurcation) was 67.7 mm.The diameter of the vessel at the location of the intended distal landing zone (outer wall to outer wall) was 16.5 mm.The damager of the right common iliac artery at location of maximum diameter (outer wall to outer wall) was 16.5 mm.The diameter of the right common iliac artery at location of minimum diameter (outer wall to outer wall) was 7.0 mm.The diameter of the right external iliac artery at location of minimum diameter (inner wall to inner wall) was 6.5 mm.The length of the left common iliac artery (from the aortic bifurcation to the iliac bifurcation) was 70.5 mm.The diameter of the vessel at the location of the intended distal landing zone (outer wall to outer wall) was 16.5 mm.The damager of the left common iliac artery at location of maximum diameter (outer wall to outer wall) was 18.0 mm.The diameter of the left common iliac artery at location of minimum diameter (outer wall to outer wall) was 13.0 mm.The diameter of the left external iliac artery at location of minimum diameter (inner wall to inner wall) was 7.0 mm.Iliac morphology: the right common iliac had mild calcification.No occlusive arterial disease was present.No tortuosity of the right iliac artery was present.The right external iliac artery had mild calcification, and no occlusive arterial disease was present.The right femoral artery had mild calcification, and no occlusive arterial disease was present.The left common iliac had mild calcification.No occlusive arterial disease was present.No tortuosity of the left iliac artery was present.The left external iliac artery had mild calcification, and no occlusive arterial disease was present.The left femoral artery had mild calcification, and no occlusive arterial disease was present.No other vessels other than the celiac, sma, right renal , or left renal were targeted with a fenestration or scallop.Date of procedure: (b)(6) 2024 1251.Procedural notes: pre-op diagnosis: type iv thoracoabdominal aneurysm post-op diagnosis: same procedure(s): fevar - 4 vessels ca, sma, rra, lra (32 x 22 x 143 mm zfen+); ultrasound guided access to the bilateral common femoral arteries; angioplasty of the left external iliac artery (8 x 40 mm balloon); ivus; ca stent, sma stent, rra stent, lra stent; 1st order cath ca, sma, rra, lra from l cfa; ca, sma, rra, lra angiograms; distal aortic device; bilateral iliac device extension; bilateral iliac angiogram; completion aortogram with iliac runoff; closure of the bilateral cfa access with 6f suture-mediated closure devices x2; dyna ct; s&i codes.Assistant surgeon attestation: due to the complexity of this case the physician was present to assist with the 4 vessel fenestrated aortic repair.Their presence was necessary to allow the aortic team to work simultaneously from multiple access sites as well as assist with decision making and device deployment.This reduces our operative time under general anesthesia, limb ischemia time with large sheath access as well as the radiation dose to patient and team.Faculty surgeon attestation: physician was present and scrubbed for the entire procedure.Findings: complete exclusion.Small, non-flow limiting dissection in lra distal to lra stent.Implants: fenestrated device: 32 x 22 x 143 mm zenith fenestrated +.4 fenestrations ca, sma, rra, lra.Distal aortic device: 24 x 81 mm zenith universal distal body, ipsilateral right ca: 7 x 23 mm competitor graft; sma: 8 x 27 mm competitor graft; rra: 6 x 28 mm competitor graft; lra: 6 x 28 mm competitor graft; right iliac: 20 x 56 mm zenith spiral-z left iliac: 24 x 74 mm zenith spiral-z.Access: 20f ipsilateral right cfa, 22f contralateral left cfa.Closure: bilateral femoral contrast: 133 cc contrast, fluoroscopy: 62.9 minutes.Anesthesia: general endotracheal estimated blood loss: 200 cc.Complications: non-flow limiting dissection in left renal artery.Specimens: none.Indications: this is a 69 year-old male with a type iv thoracoabdominal aortic aneurysm that meets criteria for repair.A fenestrated endovascular aortic repair was offered to the patient.All material risks, benefits and alternatives were described in detail.Their questions were answered and they elected to proceed.Informed consent was obtained.Procedure in detail: the patient was brought to the operating room and appropriate lines and tubes were placed.The patient was placed under general anesthesia.Antibiotics were administered.Time outs were completed.An overlay fluoroscopy was obtained to provide on screen markings during the case.The patient was prepped and sterile drapes applied.Access and sheath placement: next using fluoroscopy the femoral heads were marked.Under ultrasound guidance the contralateral left common femoral artery was accessed with a 21-gauge needle.An image was archived and saved.A cook guide wire was advanced into the abdominal aorta.The micropuncture sheath was exchanged for a 6f 10 cm hemostatic sheath.The same access procedures performed in the ipsilateral right femoral artery.Two suture-mediated closure devices were then deployed without issue at 1o and 2 o'clock.An bf sheath was placed.The same steps were carried out on the contralateral side without issue.The patient was bolused with iv heparin to raise the act above 250 seconds and re-dosed in intervals based on activated clotting times.25g mannitol was administered.Next a wire guide was advanced into the thoracic aorta with the help of an access catheter and was exchanged for a stiff amplatz wire guide on the contralateral and lunderquist wire on the ipsilateral.We attempted to change the contralateral sheath for a 22f check flow sheath but were unable to advance the lip of the dilator past a moderate stenosis in the external iliac artery.We exchanged for a stiff lunderquist wire but were still unable to advance the sheath.We then elected to use a 22f dry seal sheath which smoothly advanced into the abdominal aorta.Device insertion and positioning: ivus was then used to confirm position of the ca, rra, lra, and the sma.On screen marks were adjusted.The dry seal sheath was cannulated with a short 6 french sheath.We then successfully cannulated the right renal artery using an angiographic catheter and guide wire.An angiogram was performed confirming access to the right renal artery.The guide wire was then exchanged for a rosen wire.The rosen wire was used to mark the right renal artery and a 2 borst with a stopcock was placed at the end of the catheter.Next the main fenestrated device on a 20f delivery system was then brought onto the field.After fluoroscopic confirmation of the proper orientation, it was passed into position over the wire in the right groin.It was confirmed to be in an appropriate position in ap and lateral views.The device was subsequently unsheathed slowly under fluoroscopic guidance, adjusting as needed to match the visceral vessel markings.Visceral vessel cannulation: we then accessed the distal device with two 6.5 french guide sheaths.The dry seal sheath was then advanced into the fenestrated device.The 6.5 french sheaths were used to cannulate the bilateral renal veins and renal arteries using a combination of kumpe and van schie 4 catheters and guidewires.The guidewire was removed and angiogram performed confirming access into the bilateral renal arteries.We then advanced a rosen wire.The catheters were removed and appropriately sized competitor stents were placed into the renal arteries.We then turned our attention to the ca.A 7 french guide sheath was advanced through the 22f dry seal sheath.The 7f guide sheath, van schie 4 catheter and guidewire were used to access the ca.We are unable to track the van schie 4 catheter and exchanged for another catheter.An angiogram was performed from a access into the guide wire was then exchanged for a rosen wire.We then advanced the appropriate competitor stent and deployed.The stent post dilated and flared to the aorta with a 1o mm balloon.After deploying the celiac stent the 7 french guide sheath was then used to cannulate the sma fenestration and sma with van schie 4 catheter and wire guide.The wire guide was removed and an angiogram was performed confirming access into the sma.We then exchanged for a rosen wire.The appropriate size competitor stent was then advanced through the sma fenestration into the sma.The device was fully deployed.A coda balloon was used to mold the visceral segment of the fenestrated device to the wall of the aorta.The renal stents were deployed and back dilated with the oversized balloons to flare the intra-aortic portion.Completion angiograms were performed in the renal arteries.There is evidence of a very short segment non flow limiting dissection distal to the renal stent in the left renal artery.Performed prolonged, gentle angioplasty using a 5 mm balloon over the dissected area in the renal artery with significant resolution.The sma stent was deployed and back dilated with the oversized balloons to flare the intra-aortic portion.Completion angiograms were obtained through each visceral stent showing good flow into the target vessel without evidence of dissection or endoleak.Distal device and iliac extensions: an arteriogram was obtained to mark the aortic bifurcation.The distal device was positioned and deployed into the fenestrated device over the stiff wire until the flow divider was open, leaving the ipsilateral limb sheathed.We accessed the contralateral gate and replaced the amplatz wire.Position within the gate and fenestrated device was confirmed using ivus catheter.Next the marker ivus catheter and an iliac angiogram were used in the contralateral side to mark the position of the hypogastric artery.The contralateral iliac extension limb was selected and deployed.The remainder of the distal body device was opened into the ipsilateral iliac.The ivus marker catheter was positioned on the ipsilateral side and an iliac angiogram were used to mark the ipsilateral hypogastric and the extension limb was selected and deployed.Bilateral iliac angiograms were obtained.The overlap between grafts and the iliac limbs were dilated with a coda balloon.A marker competitor catheter was advanced on the contralateral side.A completion aortogram was performed showing no evidence of endoleak and patent visceral/renal stents.The imaging system was used to obtain a completion non-contrast rotational angiogram was obtained and reviewed.Closure: our catheters and wires were removed from the right and left groins and the suture-mediated closure devices tied down.Flow in each femoral artery was confirmed with a doppler.Hemostasis was achieved in the incisions and the patient was given protamine.The wounds were closed with absorbable suture and covered with skin adhesive.The patient was found to have an unchanged vascular exam, and the patient was awoken from anesthesia moving all extremities and transferred to the pacu in stable condition.The patient was admitted on (b)(6) 2024 15:46.The patient was discharged on (b)(6) 2024 at 12:25.Study procedure: the patient underwent a fenestrated endovascular aortic repair (fevar) on (b)(6) 2024 under general anesthesia.Procedural time (24-hour clock): time arrives in room: 07:52; administration of anesthesia: 08:09; time of first incision or arterial puncture: 09:14; initial catheter inserted: 09:19; final catheter removed 12:09; all incision closures completed: 12:35; time patient leaves room: 12:57; estimated blood loss: 200 cc.The patient did not receive any blood bank products during the procedure: total contrast volume used during the procedure: 133 ml.Contrast concentration: 300 ml.Total fluoroscopy time (from incision to removal): 62 minutes.Radiation dose (total during procedure): 1138 mgy.Ipsilateral access was obtained percutaneously in the left femoral artery.Contralateral access was obtained percutaneously in the right femoral artery.Successful deployment in all intended locations for all devices was achieved.All devices were able to be withdrawn successfully.During the procedure a corrective intervention related to device deployment occurred.The left renal artery dissected and required extended/prolonged balloon inflation.No additional procedures were performed.The event was considered related to the wire guide used to cannulate the renal artery and likely caused a non-flow limiting dissection.The event was resolved, and the patient recovered/stabilized without sequelae.The patient had the following devices placed during the procedure: cook zenith fenestrated plus main body (rpn: zfen+32-143-ci): there was no difficulty flushing the introducer system and removing the release wires.The clinician was able to adequately visualize the device from the start to the end of the implant.There was no difficulty cannulating the fenestrations or retracting the sheath.Cook universal distal body (rpn: unibody2-24-81-ci): contralateral access was used.There was 3 components of overlap with the preceding stent.The clinician was able to adequately visualize the device from the start to the end of the implant.There was no difficulty cannulating the fenestrations or retracting the sheath.Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-24-74-zt): ipsilateral access was used to place the device in the left common iliac artery.There was one and a half stent overlap with the preceding device.Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-20-56-zt): contralateral access was used to place the device in the right common iliac artery.There were 2.5 stents overlap with the preceding device.Competitor¿s bridging stent: introduced ipsilaterally, placed in the celiac artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon was 8 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the superior mesenteric artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon was 7 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the left renal artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon as 7 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the right renal artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.The inflation pressure of the flaring balloon was 6 atmospheres.Other cook devices used during the procedure included: cook check-flo extra large introducer, rpn- xvcfw-22.0-35-25.Cook coda lp balloon catheter, rpn- coda-2-9.0-35-120-32.Cook advance 35 lp low profile balloon catheter, rpn- pta5-35-80-8-4.0.Cook beacon tip torcon nb advantage angiographic catheter, rpn- hnbr5.0-38-100-p-ns-kmp.Cook torcon nb advantage vanschie beacon tip seeking catheter, rpn- hnbr5.0-35-125-p-ns-vanschie3.Cook torcon nb advantage vanschie beacon tip seeking catheter, rpn- hnbr5.0-35-125-p-ns-vanschie4.Cook beacon tip torcon nb advantage angiographic catheter, rpn- hnbr5.0-35-125-p-ns-vs1.Cook beacon tip torcon nb advantage angiographic catheter rpn:hnbr6.0-38-100-p-ns-jb1.Cook safe-t-j rosen catheter exchange wire guide, rpn- thscf-35-260-1.5-rosen.Cook lunderquist extra-stiff double curved exchange support wire guide, rpn: tscmg-35-260-lesdc.Cook bentson straight fixed core wire guide, rpn: tsfb-35-145.Procedural imaging in the form of an angiography scan and a cone beam computed tomography (ct) without contrast was completed.The devices were all patent at the end of the procedure.There was no evidence of device integrity issues.No endoleak was present.Resumption of oral fluid intake occurred on (b)(6) 2024.A post procedure follow up computed tomography (ct) scan with contrast was completed on (b)(6) 2024, three days post procedure.The celiac, sma, right renal, and left renal arteries were all patent within the stents.The other endograft devices were patent as well.There were no endoleaks and no thrombus present.No separation of components had occurred and there was no evidence of device integrity issues.An independent lab reviewed the imaging completed on (b)(6) 2024.The endograft devices were all patent.No stenosis was present in the right or left iliac leg graft.No separation of components has occurred.There is no evidence of device integrity issues.The length from the distal most aspect of the celiac artery to the first visualization of metal of zfen+ device was 35.7 mm.The position of first visualization of metal of zfen+ device was proximal to celiac.The length of the total effective seal zone (length of seal that circumferential fabric opposing the aortic wall was 19.9 mm.The length of total used seal zone (length of top of fabric to start of aneurysm was 21.8 mm.The diameter of the aorta in the proximal seal zone at the location of maximum diameter (outer-wall to outer-wall) was 26.5 mm.The diameter of the aorta 20 mm proximal to the most proximal most aspect of the celiac artery (outer-wall to outer-wall) was 25.0 mm.The diameter of the aorta at distal most aspect of the celiac artery (outer-wall to outer-wall) was 45.0 mm.The diameter of the aorta at distal most aspect of the sma (outer-wall to outer-wall) was 52.5 mm.The diameter of the aorta at distal most aspect of the right renal artery (outer-wall to outer-wall) was 50.5 mm.The diameter of the aorta at distal most aspect of the left renal artery (outer-wall to outer-wall) was 64.5 mm.The diameter of the aorta 15 mm distal to the distal most aspect of lowest patient renal artery (outer-wall to outer-wall) was 66.5 mm.The diameter of the aorta at the location of maximum aneurysm diameter (outer-wall to outer-wall) was 70.3 mm.The length of the protrusion of the celiac artery bridging stent within the aortic lumen of the zfen+ was 2.9 mm.The length from the fenestration to the celiac artery ostium was 0.0 mm.The length from the fenestration to the location where the celiac stent makes full circumferential contact with visceral vessel is 0.0 mm.The diameter of the flared end of the celiac bridging stent was 8.5 mm.The diameter at the location of the celiac bridging stent maximum diameter distal to the fenestration was 8.0 mm.The length of the protrusion of the sma bridging stent within the aortic lumen of the zfen+ was 1.9 mm.The length from the fenestration to the sma ostium was 0.0 mm.The length from the fenestration to the location where the sma stent makes full circumferential contact with visceral vessel is 0.0 mm.The diameter of the flared end of the sma bridging stent was 7.5 mm.The diameter at the location of the sma bridging stent maximum diameter distal to the fenestration was 8.5 mm.The length of the protrusion of the right renal artery bridging stent within the aortic lumen of the zfen+ was 2.0 mm.The length from the fenestration to the right renal artery ostium was 0.0 mm.The length from the fenestration to the location where the right renal stent makes full circumferential contact with visceral vessel is 0.0 mm.The diameter of the flared end of the right renal bridging stent was 7.0 mm.The diameter at the location of the right renal bridging stent maximum diameter distal to the fenestration was 5.5 mm.The length of the protrusion of the left renal artery bridging stent within the aortic lumen of the zfen+ was 1.9 mm.The length from the fenestration to the left renal artery ostium was 0.0 mm.The length from the fenestration to the location where the left renal stent makes full circumferential contact with visceral vessel is 0.0 mm.The diameter of the flared end of the left renal bridging stent was 6.5 mm.The diameter at the location of the right renal bridging stent maximum diameter distal to the fenestration was 5.5 mm.The diameter of the right common iliac artery at the location of maximum diameter (outer-wall to outer-wall) was 15.0 mm.The diameter of the left common iliac artery at the location of maximum diameter (outer-wall to outer-wall) was 18.5 mm.No separation of components had occurred and there was no evidence of device integrity issues.No thrombus was present.A type ii endoleak was present.An in-person post procedure clinical assessment was performed on (b)(6) 2024, 37 days after the procedure.The patient was taking antithrombotic medications.Since the study procedure the patient has not had any significant medical problems and has not been hospitalized for any reason.This report references the difficult advancement of the check-flo extra large introducer that was unable to be advanced past a moderate stenosis in the external iliac artery.
Additional Manufacturer Narrative
E1 - customer (person): line 2: (b)(6) hospital.G4 - pma/510(k) #: preamendment.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was provided on 13mar2025.The facility indicated that the device was not technically successful and did not access the intended vasculature due to moderate stenosis in the external iliac artery.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
A summary of the pre-procedural imaging completed on (b)(6) 2024 was provided by the site.Mild calcification was present in the right and left common iliac arteries.There was moderate calcification and mild arterial occlusive disease in the right and left external iliac arteries.The right and left femoral arteries had mile occlusive disease and moderate calcification.The right iliac artery tortuosity was described as moderate.The left iliac artery tortuosity was described as mild.The aorta diameter at the location of maximum aneurysm diameter (outer wall to outer wall) was 73.89 mm.The length of the suitable proximal seal zone was 65.1 mm.The diameter of the aorta at location of maximum diameter over length of proximal seal zone (outer wall to outer wall) was 27.5 mm.The diameter of the aorta at location of minimum diameter over length of proximal seal zone was 25.1 mm.The percentage change in seal zone diameter throughout the seal zone was 7.73 %.The length from lowest targeted vessel (most inferior aspect) to the aortic bifurcation was 111 mm.Angulation between infra-renal aorta and aneurysm center line was 12 degrees.The maximum angulation above the infra-renal aorta (within region of zfen+ and delivery system was 15 degrees.The diameters of the vessels at location of the intended distal landing zones (outer wall to outer wall) were as follows: celiac artery 6.64 mm, superior mesenteric artery (sma) 7.32, right renal artery 5.41, left renal artery 5.19 mm.The length from the ostium of the artery to the first major bifurcation was as follows: celiac 17.1 mm, sma 51.7 mm, right renal 49.3 mm, and left renal 43.8 mm.No stenosis greater than 50% was identified in any of the visceral vessels.The diameter of the right iliac artery at the location of intended distal landing zone was 17.9 mm and the length from the ostium to the first major bifurcation was 69.6 mm.The diameter of the left iliac artery at the location of intended distal landing zone was 20.0 mm and the length from the ostium to the first major bifurcation was 79.6 mm.The location of the intended landing zones of bilateral stents maintains the patency of the internal iliac arteries.No stenosis was present in the left or right iliac arteries.A review of the pre procedure imaging completed on 18may2024 was completed by an independent laboratory.The independent laboratory provided an update to the imaging indicating that the right renal artery stenosis was 20%.The site indicated that the corrective action intervention was not related to the device deployment and was related to the extended ballooning (with a competitor¿s balloon) to flare the left renal bridging stent resulted in left renal artery dissection.The celiac bridging stent was introduced from the contralateral side, not the ipsilateral side as previously reported.Issues were encountered when the left renal bridging stent was flared, dissection occurred.The overlapping number of stents with the preceding component was 1.5 stents for the right cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-20-56-zt).The check-flo extra large introducer did not perform as intended and did not successfully access the intended vasculature due to the patient¿s anatomy.The patient had moderate stenosis in the external left iliac artery.No device deficiencies were reported and no adverse events were reported due to check-flo extra large introducer.The procedural imaging (angiography and cone beam computed tomography (ct) without contrast that was completed on (b)(6) 2024 was reviewed by an independent laboratory.All devices were patent at the end of the procedure.No endoleaks were present.There was no evidence of device integrity issues.The follow up ct that was completed on (b)(6) 2024 showed the diameter at the location of maximum aneurysm diameter (outer wall to outer wall) to be 72.1 mm.The diameter of the right common iliac artery at the location of maximum diameter (outer wall to outer wall) was 18.5 mm.The diameter of the left common iliac artery at location of maximum diameter (outer wall to outer wall) was 21.3 mm.A six-month clinical assessment (in person) was completed on 13feb2025, 184 days post procedure.The patient was taking antithrombotic medications, and the patient had not had any significant medical problems or been hospitalized for any reason.A follow up ct with contrast was completed on 13feb2025.All of the visceral vessels were patent within the stents and within the native vessel.All endograft devices were patent.The diameter at the location of maximum aneurysm diameter (outer-wall to outer-wall) was 64.5 mm.The maximum aneurysm diameter had not increased more than 5 mm compared to the post ct measurement.The diameter of the right and left common iliac arteries at the location of maximum diameter were 20.5 mm and 20.3 mm respectively.No endoleaks were present.There was no evidence of migration (more than 10 mm), device integrity issues, thrombus, or separation of components.An independent laboratory reviewed the ct with contrast imaging completed on (b)(6) 2025.All of the visceral vessels were patent within the stents and within the native vessel.All endograft devices were patent.Measurements of the stent graft location, proximal seal zone, aortic diameters, diameters of bridging stents, and right and left iliac arteries were provided.No endoleaks were present.No separation of components had occurred, and there was no evidence of device integrity issues.Thrombus was identified in the native left renal artery.On (b)(6) 2024 during the index procedure, percutaneous balloon angioplasty was completed to treat an arterial dissection of the left renal artery.This was thought to be related to a wire guide used to cannulate the renal artery.This most likely caused a non-flow limiting dissection.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation, evaluation.It was reported that the check-flo extra large introducer was unable to be advanced during an endovascular abdominal aortic aneurysm repair (evar) procedure on a 69-year-old male patient.The patient was brought to the or and appropriate lines and tubes were placed.The patient was placed under general anesthesia.Antibiotics were administered.Time outs were completed.An overlay fluoroscopy was obtained to provide screen markings during the case.The patient was prepped and sterile drapes applied.Next using fluoroscopy the femoral heads were marked.Under ultrasound guidance the contralateral left common femoral artery was accessed with a 21-gauge needle.An image was archived and saved.A cook guide wire was advanced into the abdominal aorta.The micropuncture sheath was exchanged for a 6f 10 cm hemostatic sheath.The same access procedures performed in the ipsilateral right femoral artery.Two suture-mediated closure devices were then deployed without issue at 1o and 2 o'clock.An bf sheath was placed.The same steps were carried out on the contralateral side without issue.The patient was bolused with iv heparin to raise the act above 250 seconds and re-dosed in intervals based on activated clotting times.25g mannitol was administered.Next a wire guide was advanced into the thoracic aorta with the help of an access catheter and was exchanged for a stiff amplatz wire guide on the contralateral and lunderquist wire on the ipsilateral.An attempt to change the contralateral sheath for a 22f check flow sheath was made but was unable to advance the lip of the dilator past a moderate stenosis in the external iliac artery.We exchanged for a stiff lunderquist wire but were still unable to advance the sheath.Then a 22f dry seal sheath was used, which smoothly advanced into the abdominal aorta.Ivus was then used to confirm position of the ca, rra, lra, and the sma.On screen marks were adjusted.The dry seal sheath was cannulated with a short 6 french sheath.The right renal artery was successfully cannulated using an angiographic catheter and guide wire.An angiogram was performed confirming access to the right renal artery.The guide wire was then exchanged for a rosen wire.The rosen wire was used to mark the right renal artery and a 2 borst with a stopcock was placed at the end of the catheter.Next the main fenestrated device on a 20f delivery system was then brought onto the field.After fluoroscopic confirmation of the proper orientation, it was passed into position over the wire in the right groin.It was confirmed to be in an appropriate position in ap and lateral views.The device was subsequently unsheathed slowly under fluoroscopic guidance, adjusting as needed to match the visceral vessel markings.The distal device was accessed with two 6.5 french guide sheaths.The dry seal sheath was then advanced into the fenestrated device.The 6.5 french sheaths were used to cannulate the bilateral renal veins and renal arteries using a combination of kumpe and van schie 4 catheters and guidewires.The guidewire was removed and angiogram performed confirming access into the bilateral renal arteries.We then advanced a rosen wire.The catheters were removed and appropriately sized competitor stents were placed into the renal arteries.Attention was then turned to the ca.A 7 french guide sheath was advanced through the 22f dry seal sheath.The 7f guide sheath, van schie 4 catheter and guidewire were used to access the ca.We are unable to track the van schie 4 catheter and exchanged for another catheter.An angiogram was performed from a access into the guide wire was then exchanged for a rosen wire.We then advanced the appropriate competitor stent and deployed.The stent post dilated and flared to the aorta with a 1o mm balloon.After deploying the celiac stent the 7 french guide sheath was then used to cannulate the sma fenestration and sma with van schie 4 catheter and wire guide.The wire guide was removed and an angiogram was performed confirming access into the sma.We then exchanged for a rosen wire.The appropriate size competitor stent was then advanced through the sma fenestration into the sma.The device was fully deployed.A cook coda balloon was used to mold the visceral segment of the fenestrated device to the wall of the aorta.The renal stents were deployed and back dilated with the oversized balloons to flare the intra-aortic portion.Completion angiograms were performed in the renal arteries.There is evidence of a very short segment non flow limiting dissection distal to the renal stent in the left renal artery.Performed prolonged, gentle angioplasty using a 5 mm balloon over the dissected area in the renal artery with significant resolution.The sma stent was deployed and back dilated with the oversized balloons to flare the intra-aortic portion.Completion angiograms were obtained through each visceral stent showing good flow into the target vessel without evidence of dissection or endoleak.An arteriogram was obtained to mark the aortic bifurcation.The distal device was positioned and deployed into the fenestrated device over the stiff wire until the flow divider was open, leaving the ipsilateral limb sheathed.We accessed the contralateral gate and replaced the amplatz wire.Position within the gate and fenestrated device was confirmed using ivus catheter.Next the marker ivus catheter and an iliac angiogram were used in the contralateral side to mark the position of the hypogastric artery.The contralateral iliac extension limb was selected and deployed.The remainder of the distal body device was opened into the ipsilateral iliac.The ivus marker catheter was positioned on the ipsilateral side and an iliac angiogram were used to mark the ipsilateral hypogastric and the extension limb was selected and deployed.Bilateral iliac angiograms were obtained.The overlap between grafts and the iliac limbs were dilated with a coda balloon.A marker competitor catheter was advanced on the contralateral side.A completion aortogram was performed showing no evidence of endoleak and patent visceral/renal stents.The imaging system was used to obtain a completion non-contrast rotational angiogram was obtained and reviewed.Catheters and wires were removed from the right and left groins and the suture-mediated closure devices tied down.Flow in each femoral artery was confirmed with a doppler.Hemostasis was achieved in the incisions and the patient was given protamine.The wounds were closed with absorbable suture and covered with skin adhesive.The patient was found to have an unchanged vascular exam, and the patient was awoken from anesthesia moving all extremities and transferred to the pacu in stable condition.The patient was admitted on (b)(6) 2024 15:46.The patient was discharged on (b)(6) 2024 at 12:25.The patient had the following devices placed during the procedure: cook zenith fenestrated plus main body (rpn: zfen+32-143-ci): there was no difficulty flushing the introducer system and removing the release wires.The clinician was able to adequately visualize the device from the start to the end of the implant.There was no difficulty cannulating the fenestrations or retracting the sheath.Cook universal distal body (rpn: unibody2-24-81-ci): contralateral access was used.There was 3 components of overlap with the preceding stent.The clinician was able to adequately visualize the device from the start to the end of the implant.There was no difficulty cannulating the fenestrations or retracting the sheath.Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-24-74-zt): ipsilateral access was used to place the device in the left common iliac artery.There was one and a half stent overlap with the preceding device.Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-20-56-zt): contralateral access was used to place the device in the right common iliac artery.There were 2.5 stents overlap with the preceding device.Competitor¿s bridging stent: introduced ipsilaterally, placed in the celiac artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon was 8 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the superior mesenteric artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon was 7 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the left renal artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.No issues were encountered during flaring.The inflation pressure of the flaring balloon as 7 atmospheres.Competitor¿s bridging stent: introduced ipsilaterally, placed in the right renal artery.The clinician was able to adequately visualize the stent from the start to the end of the implant.The inflation pressure used to expand the bridging stent was 8 atmospheres.The stent was flared.A competitor¿s balloon was used during flaring.The inflation pressure of the flaring balloon was 6 atmospheres.Procedural imaging in the form of an angiography scan and a cone beam computed tomography (ct) without contrast was completed.The devices were all patent at the end of the procedure.There was no evidence of device integrity issues.No endoleak was present.Resumption of oral fluid intake occurred on (b)(6) 2024.A post procedure follow up computed tomography (ct) scan with contrast was completed on (b)(6) 2024, three days post procedure.The celiac, sma, right renal, and left renal arteries were all patent within the stents.The other endograft devices were patent as well.There were no endoleaks and no thrombus present.No separation of components had occurred and there was no evidence of device integrity issues.An independent lab reviewed the imaging completed on (b)(6) 2024.The endograft devices were all patent.No stenosis was present in the right or left iliac leg graft.No separation of components has occurred.There is no evidence of device integrity issues.The length from the distal most aspect of the celiac artery to the first visualization of metal of zfen+ device was 35.7 mm.The position of first visualization of metal of zfen+ device was proximal to celiac.The length of the total effective seal zone (length of seal that circumferential fabric opposing the aortic wall was 19.9 mm.The length of total used seal zone (length of top of fabric to start of aneurysm was 21.8 mm.An in-person post procedure clinical assessment was performed on (b)(6) 2024, 37 days after the procedure.The patient was taking antithrombotic medications.Since the study procedure the patient has not had any significant medical problems and has not been hospitalized for any reason.This investigation references the difficult advancement of the check-flo extra large introducer that was unable to be advanced past a moderate stenosis in the external iliac artery.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) for the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, medical imaging was provided for expert review.A type iv taaa is repaired with a zfen+ device, a distal unibody (2-24-81) graft, a contralateral zsle-24-74 on the left, and an ipsilateral zsle-20-56 extension on the right.During repair, 22 french check-flo sheath was unable to be advanced from the left (contralateral) femoral access past a stenosis in the external iliac artery.This is most likely due to the access anatomy.The left iliac access has diffuse severe calcification with luminal narrowing from the proximal to distal eia.The minimum lumen diameter is 5.5 x 6.5 mm at the proximal eia and 6.5 mm at the distal eia with near circumferential calcification.The id of the 22 french sheath is 7.3 mm, larger than the stenosed lumen diameter of the access artery.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) found two nonconformances that were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The device was packaged with ifu t_intro_rev6.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Precautions.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Instructions for use.Sheath introduction: 8.Insert dilator/sheath combination over wire guide.9.Remove wire guide and dilator, aspirate and flush introducer side-arm.10.Insert appropriately sized device as needed.Sheath removal: 1.Insert wire guide at least 10 cm past the tip of the sheath.2.Insert the introducer dilator over the wire into the sheath.3.Withdraw the sheath and dilator as a unit.After reviewing the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the customer, complaint history, dhr, device failure analysis, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, an expert review of imaging provided by the facility, and the results of this investigation, a definitive cause of the failure could not be established.While the cause in this case is not known, patient anatomy may have contributed to this incident.It was reported that the physician was unable to advance the lip of the device past a moderate stenosis in the external iliac artery.The image reviewer did not confirm the failure, however, did state, ¿this is most likely due to the access anatomy.The left iliac access has diffuse severe calcification with luminal narrowing from the proximal to distal eia.The minimum lumen diameter is 5.5 x 6.5 mm at the proximal eia and 6.5 mm at the distal eia with near circumferential calcification.The id of the 22 french sheath is 7.3 mm, larger than the stenosed lumen diameter of the access artery.¿ per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.